Sorry, gone so long!

Discussion in 'General Parenting' started by neednewtechnique, Nov 1, 2007.

  1. neednewtechnique

    neednewtechnique New Member

    Well, I am so sorry it has been a while since I posted, things have been crazy at home, and I have been working CRAZY hours too!!!

    My 5 year old had her final assessment appointment yesterday!!!! The final diagnosis was Bipolar, but he said that he wants to get her a while on the mood stabilizers and then re-evaluate some things and see if there is something else, underlying, once he gets her moods evened out. He put her on 12.5 mg of Lamictal in the morning, and 2.5 mg of Abilify at bedtime. She has had two doses of the Lamictal now, and only one of the Abilify, but I am concerned about the Abilify....he said it could cause drowsiness, and she took it before bed last night, and when she got up this morning (which was VERY DIFFICULT TO WAKE UP) she has been very tired, and falling asleep all morning! I am trying not to jump to conclusions too quickly, because she DID go out trick-or-treating last night, and so she was up pretty late, so she didn't get much sleep anyway.....maybe that's all it is, but has anyone ever had problems with their child being nearly sedated all day while taking the Abilify?? She isn't even taking that much of it!!!

    Just curious!
     
  2. busywend

    busywend Well-Known Member Staff Member

    Some of the symptoms you see early on settle after a few days. You just have to give them some time to regulate.
     
  3. Big Bad Kitty

    Big Bad Kitty lolcat

    NNT,

    When I first started giving Tink Abilify, I was giving it to her in the AMs!! She was conking out by 3PM. I could not figure out why. doctor did not tell me about the drowsiness. Grr. Anyways, I switched her to PMs (also 2.5 mgs) and like Wendy said, it takes a few days for it to be so "potent". It still makes Tink sleepy, but she is able to wake up. She gets a solid 10 hour sleep.

    Goos Luck!
     
  4. Hound dog

    Hound dog Nana's are Beautiful

    It should level out in a few days. Her body probably just needs to get used to it. Or it could be that she was up late.

    Nichole hasn't had much problem with a morning hang over effect.

    Hugs
     
  5. susiestar

    susiestar Roll With It

    We tried it with my son when he was much older. A large part of the reason we switched to it was that it would help him sleep. He was sleeping about 4 hours a night, in very short bursts. He woke up at every little everything.

    It was effective for about a week, then he had some problems and we switched to another medication, forget what. I think it was that one that our pharmacist called and said it might not be a good mix with another medication, they had just gotten some info on it. (We LOVE our pharmacy - small town, amazing service, even a number to call in an emergency if you need a refill!)

    If you have lots of questions and feel the psychiatrist is not giving you complete enough answers, find a pharmacy with a pharmacist who has a PhD. They have tons of info and I find them to be the cheapest source of help around!! They don't charge for phone calls, even if you use another pharmacy!!

    Hugs,

    Susie
     
Loading...